MAUDE Adverse Event Report: CUTERA, INC. TRUSCULPT ID; MASSAGER, VACUUM, RADIO FREQUENCY INDUCED HEAT

CUTERA, INC. TRUSCULPT ID; MASSAGER, VACUUM, RADIO FREQUENCY INDUCED HEAT
Model Number TRUSCULPT ID
Medical Device Problem Code Improper or Incorrect Procedure or Method (2017)
Health Effect - Clinical Code Partial thickness (Second Degree) Burn (2694)
Date of Event 06/05/2024
Type of Reportable Event Serious Injury
Event or Problem Description
The 16 cm2 handpiece was used to treat the submentum and neck area.The trusculpt id operator manual instructs the device operator not to treat "on the head or on the neck (including carotid sinus or over the trachea or thyroid cartilage)".The patient experienced a small, linear, deep partial thickness burn on the side of the neck.The wound management is bacitracin.The device is pending inspection and testing by cutera service.
 
Event or Problem Description
This is a follow-up to the initial emdr filed on july 5, 2024.As reported initially, the 16 cm2 handpiece was used to treat the submentum and neck area.The trusculpt id operator manual instructs the device operator not to treat "on the head or on the neck (including carotid sinus or over the trachea or thyroid cartilage)".The patient experienced a small, linear, deep partial thickness burn on the side of the neck.The wound management was bacitracin.The area healed with a visible linear scar.At the time of the initial emdr, cutera was awaiting return of the handpiece for inspection and testing.However, the customer has chosen not to return the handpiece and has declined a field service visit.

Brand Name
TRUSCULPT ID
Common Device Name
MASSAGER, VACUUM, RADIO FREQUENCY INDUCED HEAT
Manufacturer (Section D)
CUTERA, INC.
3240 bayshore blvd.
brisbane CA 94005
Manufacturer (Section G)
CUTERA, INC.
3240 bayshore blvd
brisbane CA 94005
Manufacturer Contact
julia brown
3240 bayshore blvd.
brisbane, CA 94005
4156575575
MDR Report Key19684674
Report Number2954354-2024-00011
Device Sequence Number14255893
Product Code GEI
UDI-Device Identifier00816722021427
UDI-Public010081672202142711190403
Combination Product (Y/N)N
Initial Reporter StateLA
Initial Reporter CountryUS
PMA/510(K) Number
223110
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/01/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberTRUSCULPT ID
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/12/2024
Supplement Date Received by Manufacturer06/12/2024
Initial Report FDA Received Date07/05/2024
Supplement Report FDA Received Date10/01/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured04/03/2019
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age43 YR
Patient SexFemale
Patient EthnicityNon Hispanic
Patient RaceWhite